Alert archive / Connecticut / Flash Flood Warnings in 2024

Flash Flood Warning 8, NWS Albany, NY

August 18, 2024Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flash flood warning at Aug 18, 2024, 1:35 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 12 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2024, 1:35 PM EDT (17:35 UTC)
Expired
Aug 19, 2024, 1:09 AM EDT
In force
12 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 2:25 PM EDTFLASH FLOOD1 Wsw Woodbury Center, CTRoad closed at intersection of Rt. 317 and Transylvania Road.
Aug 18, 3:00 PM EDTFLASH FLOOD5 Nw Woodbury Center, CTVideo sent to NWS Albany shows water from an overwhelmed storm drain pouring across Painter Hill Road in Roxbury, CT.
Aug 18, 3:00 PM EDTFLASH FLOOD5 Nw Woodbury Center, CTVideo sent to NWS Albany shows water pouring across Painter Hill Road from an overwhelmed storm drain.
Aug 18, 3:20 PM EDTFLASH FLOOD4 Ese New Milford, CTBaker Road in Roxbury blocked by an estimated foot or more of moving water.
Aug 18, 3:30 PM EDTFLASH FLOODWoodbury Center, CTReports of numerous roads underwater and impassible in the town of Woodbury.
Aug 18, 4:28 PM EDTFLASH FLOOD3 S Woodbury Center, CTRT 6 Closed at Woodbury Place because of flooding and washout. Report from New England 511.
Aug 18, 5:15 PM EDTRAIN 7.11Woodbury Center, CT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2024-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2024-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

991 
WGUS51 KALY 181735
FFWALY
CTC005-182000-
/O.NEW.KALY.FF.W.0008.240818T1735Z-240818T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
135 PM EDT Sun Aug 18 2024

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Southern Litchfield County in northern Connecticut...

* Until 400 PM EDT.

* At 135 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Torrington, New Milford, Thomaston, Litchfield, New Preston, 
  Woodbury Center, Oakville, Northwest Harwinton, Gaylordsville, 
  Terryville, Watertown, Plymouth, Woodbury, Harwinton, Bethlehem, 
  Washington, Morris, Roxbury, Bridgewater and Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4163 7302 4161 7302 4161 7306 4159 7306
      4157 7309 4156 7316 4151 7316 4151 7332
      4149 7333 4147 7331 4149 7337 4151 7339
      4149 7344 4164 7350 4170 7348 4177 7343
      4181 7336 4183 7327 4180 7302 4164 7298

FLASH FLOOD...RADAR INDICATED

$$

NAS
5 follow-up statements
182 
WGUS51 KALY 181940
FFWALY
CTC005-190000-
/O.EXT.KALY.FF.W.0008.000000T0000Z-240819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
340 PM EDT Sun Aug 18 2024

The National Weather Service in Albany has extended the

* Flash Flood Warning for...
  Southern Litchfield County in northern Connecticut...

* Until 800 PM EDT.

* At 340 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 4 and 7 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Torrington, New Milford, Thomaston, Litchfield, Woodbury Center, 
  Oakville, New Preston, Northwest Harwinton, Terryville, Watertown, 
  Plymouth, Woodbury, Harwinton, Bethlehem, Washington, Morris, 
  Roxbury, Bridgewater, Bantam and Bethlehem Village.

Law Enforcement reports that many roads are closed around Woodbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4159 7306 4159 7308 4157 7309 4156 7316
      4151 7316 4151 7332 4149 7333 4147 7331
      4149 7337 4151 7339 4149 7344 4166 7340
      4172 7334 4178 7327 4181 7323 4180 7302
      4164 7298 4163 7302 4161 7302 4161 7306

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

NAS
273 
WGUS71 KALY 182130
FFSALY

Flash Flood Statement
National Weather Service Albany NY
530 PM EDT Sun Aug 18 2024

CTC005-190000-
/O.CON.KALY.FF.W.0008.000000T0000Z-240819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Litchfield CT-
530 PM EDT Sun Aug 18 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING 
FOR SOUTHEASTERN LITCHFIELD COUNTY...

At 530 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain in Woodbury. Between 5 and 8 inches of rain 
have fallen. Additional rainfall amounts up to 1 inch are possible 
in the warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Thomaston, Litchfield, Woodbury Center, Oakville, Northwest 
  Harwinton, Terryville, Watertown, Plymouth, Woodbury, Harwinton, 
  Bethlehem, Washington, Morris, Roxbury, Bridgewater, Bantam, 
  Bethlehem Village, Gulls Hollow and East Morris.

Law Enforcement reports that many roads are closed around Woodbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4156 7316 4151 7316 4151 7332 4149 7333
      4147 7331 4149 7337 4151 7339 4154 7339
      4162 7334 4174 7322 4178 7312 4180 7302
      4164 7298 4163 7302 4161 7302 4161 7306
      4159 7306 4159 7308 4157 7309

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Picard
674 
WGUS51 KALY 182352
FFWALY
CTC005-190300-
/O.EXT.KALY.FF.W.0008.000000T0000Z-240819T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
752 PM EDT Sun Aug 18 2024

The National Weather Service in Albany has extended the

* Flash Flood Warning for...
  Southeastern Litchfield County in northern Connecticut...

* Until 1100 PM EDT.

* At 752 PM EDT, local law enforcement reported thunderstorms 
  producing heavy rain in Woodbury. Between 5 and 8 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Thomaston, Litchfield, Woodbury Center, Oakville, Northwest 
  Harwinton, Terryville, Watertown, Plymouth, Woodbury, Harwinton, 
  Bethlehem, Washington, Morris, Roxbury, Bridgewater, Bantam, 
  Bethlehem Village, Gulls Hollow and East Morris.

Law Enforcement reports that many roads are closed around Woodbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4156 7316 4151 7316 4151 7332 4149 7333
      4147 7331 4149 7337 4151 7339 4154 7339
      4162 7334 4174 7322 4178 7312 4180 7302
      4164 7298 4163 7302 4161 7302 4161 7306
      4159 7306 4159 7308 4157 7309

FLASH FLOOD...OBSERVED

$$

Picard
993 
WGUS51 KALY 190246
FFWALY
CTC005-191200-
/O.EXT.KALY.FF.W.0008.000000T0000Z-240819T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
1046 PM EDT Sun Aug 18 2024

The National Weather Service in Albany has extended the

* Flash Flood Warning for...
  Southeastern Litchfield County in northern Connecticut...

* Until 800 AM EDT Monday.

* At 1046 PM EDT, local law enforcement reported thunderstorms 
  producing heavy rain in Woodbury. Between 5 and 8 inches of rain 
  have fallen with numerous roads already closed. Additional 
  rainfall amounts expected overnight tonight up to 1 inch possible 
  in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Torrington, Thomaston, Litchfield, Woodbury Center, Oakville, 
  Northwest Harwinton, Terryville, Watertown, Plymouth, Woodbury, 
  Harwinton, Bethlehem, Washington, Morris, Roxbury, Bridgewater, 
  Bantam, Bethlehem Village, Gulls Hollow and East Morris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report flooding to the National Weather Service by email at 
ALB.stormreport@noaa.gov... On Facebook at 
www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4156 7316 4151 7316 4151 7332 4149 7333
      4147 7331 4149 7337 4151 7339 4154 7339
      4162 7334 4174 7322 4178 7312 4180 7302
      4164 7298 4163 7302 4161 7302 4161 7306
      4159 7306 4159 7308 4157 7309

FLASH FLOOD...OBSERVED

$$

CS
673 
WGUS71 KALY 190509
FFSALY

Flash Flood Statement
National Weather Service Albany NY
109 AM EDT Mon Aug 19 2024

CTC005-190519-
/O.CAN.KALY.FF.W.0008.000000T0000Z-240819T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Litchfield CT-
109 AM EDT Mon Aug 19 2024

...FLASH FLOOD WARNING FOR SOUTHEASTERN LITCHFIELD COUNTY HAS BEEN 
REPLACED WITH A FLOOD WARNING...

The heavy rain has ended. Please continue to heed remaining road 
closures.

&&

LAT...LON 4156 7316 4151 7316 4151 7332 4149 7333
      4147 7331 4149 7337 4151 7339 4154 7339
      4162 7334 4174 7322 4178 7312 4180 7302
      4164 7298 4163 7302 4161 7302 4161 7306
      4159 7306 4159 7308 4157 7309

$$

CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 1:25 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 18, 1:25 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
125 PM EDT Sun Aug 18 2024

.SYNOPSIS...
A slow moving frontal system will continue to impact the
region for this evening through tomorrow with periods of showers and
thunderstorms, some of which may contain heavy downpours.  As the
storm system moves away from the area, clearing will occur on
Tuesday with cooler and drier air moving into the region. Much of
the rest of the week will be dry and comfortable with a mostly clear
sky.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 125 PM EDT...A slow moving vertically stacked storm
system is located west of the area over southern Ontario. The
storm's occluded front is still off to the west and is just
starting to get close to western New York. Although the best
forcing is still off to the west, the combination of a weak meso
low near the NYC area and the front-exit region on a 70 kt 250
hpa jet streak over the mid-Atlantic states has been allowing
for some ongoing showers for southeastern areas through the
morning and into the early afternoon hours. Although the
heaviest activity has generally be south of the region closer to
the better instability/moisture near the coast, some heavier
downpours have been able to work its way into southern
Litchfield County, where radar estimates and spotter reports
show 1 to 3 inches of rain has fallen across far southern areas.
Flood Advisory has been issued for this area through the
afternoon hours. Radar trends suggests the bulk of the activity
there will be shifting eastward over the next few hours, so the
ongoing rainfall should be tapering down soon.

Elsewhere, some scattered showers and thunderstorms are starting
to spread towards the western Mohawk Valley and Adirondacks.
Instability is limited, but SPC mesoanalysis does show around
500 J/kg or so for far western areas. As the occluded boundary
continues to slowly push eastward, there should be increasing
coverage of showers and t-storms across western areas by late
today. Any shower or t-storm will be capable of heavy downpours.
12z KALY sounding showed PWAT value of 1.82", so plenty of
moisture is available. Can't rule out some minor flooding of
urban and poor drainage areas, especially if repeated downpours
occur, such as what happened across southern Litchfield County.

Through the rest of the day, skies will continue to remain
fairly cloudy, with only limited breaks of sun. As a result,
temps will be held down a little bit, with highs only in the
70s. It will continue to remain sticky and muggy with dewpoints
well into the 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Showers and thunderstorms should continue across the region
overnight, before tapering off from west to east after midnight.
Locally heavy rainfall will remain possible as PWAT's remain
1.50-1.75", and relatively unidirectional flow within the mid
levels of the atmosphere allow for possible training of heavier
rain cores, especially southern areas (SE Catskills/mid Hudson
Valley and Litchfield County, CT). Areas near and south of I-90
have been outlined within a Slight Risk for Excessive rainfall,
where scattered instances of flash flooding could occur. The
remainder of the region remains in a Marginal Risk for flash
flooding (isolated instances of flash flooding possible).
Remaining muggy with lows mainly in the 60s.

A general break in the showers is expected Monday morning,
before additional showers/thunderstorms develop along cold front
approaching from the NW. According to 00Z/18 HREF, mean MU
CAPES reach as high as 1000-1500 J/kg for areas from the Capital
Region south and east, as well as across portions of the upper
Hudson Valley, however 0-6 km shear remains relatively weak,
generally 20-25 KT or less. Therefore, mainly non-severe
thunderstorms are currently expected, although can not
completely rule out an isolated stronger wind gust. Heavy
rainfall will also remain possible within any thunderstorm as
PWAT's remain around 1.50". Some breaks in the clouds during the
morning through early afternoon may allow max temps to reach the
upper 70s to lower 80s across some valley areas, with mainly
upper 60s to lower/mid 70s across higher elevations.

Cold front settles south/east of the region Monday night,
although some showers may linger in its wake with main upper
level trough still to the west. It will become much cooler and
somewhat breezy, with north winds possibly gusting 20-25 mph at
times, especially across the upper Hudson Valley including the
Lake George region. Temperatures should fall into the 50s for
most areas by daybreak Tuesday, with some 40s possible across
the southern Adirondacks.

Lingering clouds and perhaps a few showers continue Tuesday
morning, with gradual clearing then expected later Tuesday into
Tuesday night. Some lake enhanced rain showers could extend into
portions of the SW Adirondacks at times Tuesday night. It will
be much cooler, with Tuesday highs mainly in the 60s, with
perhaps only 50s across the higher peaks of the southern
Adirondacks and southern VT. Lows Tuesday night will be quite
chilly, with widespread mid 40s to lower/mid 50s expected, and
can not rule out some upper 30s across some higher terrain areas
of the southern Adirondacks/southern VT and eastern Catskills.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Good agreement in the guidance now indicating an upper level low
closing off over, or very close to our region on Wed. So have
trended the forecast towards more clouds and mention slight
chance(20%) of showers through the day across most of the area. 850
mb temperature anomalies will be quite low at -2 to -4 STDEV, so it
will be cool for mid/late August. Highs will only reach the upper
60s/lower 70s in lower elevations, with lows ranging from the mid
40s to lower 50s across the entire area. The upper low starts to
shift north/east out of the region by late Thu. Temperatures warm
somewhat on Thu, but will still be around 5-7 degrees below normal.

Surface high pressure finally looks to build in on Fri, with upper
level heights rising as well. Temperatures should moderate back to
normal levels on Fri, and even slightly above normal on Sat.
Dry/tranquil conditions should persist during this time.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
One area of rain just east of KPOU and KPSF, so including VCSH there
until it exits farther east. Another area of showers and isolated
thunderstorms in central and western NY will expand in coverage
toward evening and through the night. Ceilings will be MVFR with
visibilities being VFR outside of showers and MVFR in the showers.
Intermittent showers expected through the night, with a possible
break in the rain between about 10Z-16Z at KGFL and KALB. However,
the continuing showers at KPOU and KPSF should lighten between 10Z-
16Z with visibilities around 6 SM.

Ceilings will trend toward IFR between 02Z-10Z, especially at KPSF,
where intervals of IFR ceilings are likely. By about 16Z Monday,
another area of organized showers is expected to affect all the TAF
sites, and indicating predominant MVFR ceilings and visibilities in
showers by then.

Light south to southeast winds at less than 10 Kt this afternoon
through tonight and Monday morning.

Outlook...

Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: Low Operational Impact. Slight Chance of SHRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Slight Chance of SHRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
Locally heavy rainfall will be possible at times today through
Monday. In areas where repeated heavy downpours occur due to
potential training of heavy rain cores, isolated to scattered
flash flooding will be possible. Areas near and south of I-90
have been outlined within a Slight Risk for Excessive Rainfall,
with the greatest risk for flash flooding expected across SE
Catskills, mid Hudson Valley and Litchfield County in NW CT. In
addition, areas of urban/poor drainage flooding will also be
possible today through Monday.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Frugis
NEAR TERM...Frugis
SHORT TERM...KL
LONG TERM...JPV
AVIATION...NAS
HYDROLOGY...KL
Hazardous weather outlook, Aug 18, 4:26 AM EDT, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
426 AM EDT Sun Aug 18 2024

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
426 AM EDT Sun Aug 18 2024

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York and southern Vermont.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected today through Monday. Locally
heavy rainfall will be possible as repeated heavy downpours may be
lead to flooding of urban, low lying and poor drainage areas.
Isolated to scattered instances of flash flooding will be possible,
especially for areas near and south of Interstate 90.

In addition, there is a marginal risk for severe thunderstorms
across portions of the southeast Catskills this afternoon and
evening. A few stronger thunderstorms could produce isolated damaging
wind gusts in this area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and non severe thunderstorms are expected Monday. Locally
heavy rainfall will be possible as repeated heavy downpours may be
lead to flooding of urban, low lying and poor drainage areas. Some
localized flash flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay rainfall amounts and
flooding to the National Weather Service in Albany New York.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:55 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region40 min
Aug 18, 2:59 PM EDTRiver Flood WarningALYGreater Bridgeport Planning Region, Naugatuck Valley Planning Region21 hr
Aug 18, 3:14 PM EDTRiver Flood WarningALYGreater Bridgeport Planning Region, Northwest Hills Planning Region37 hr

Nearby

Flash Flood Warnings in Connecticut, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.